MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
A maude database search conducted on 27april2020 found a maude report number # (b)(4).The event description states: "the md passed the nitinol guide wire over the needle into the patient's radial artery.When the md pulled the guide wire out, the proximal head of the wire detached, leaving behind some wire and an inner string inside the patient's wrist.The fragment was retrieved and removed.No harm to patient." terumo medical received an fda medwatch (b)(4) with additional information on 28april2020.The event description states: "the md passed the nitinol guide wire over the needle into the patient's radial artery.When the md pulled the guide wire out, the proximal head of the wire detached, leaving behind some wire and an inner string inside the patient's wrist.The fragment was retrieved and removed.No harm to patient.".
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.With no return of the actual device, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key10078442
Report Number1118880-2020-00101
Device Sequence Number14416080
Product Code DYB
UDI-Device Identifier00389701011363
UDI-Public00389701011363
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberN/A
Device Catalogue Number50-1050
Device Lot NumberXH17
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer05/22/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR